Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 146, NWS St. Louis, MO

May 26, 2011Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at May 26, 2011, 2:51 PM CDT for Marion County, Missouri. It took effect at May 26, 2011, 5:54 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 2:51 PM CDT (19:51 UTC)
In effect from
May 26, 2011, 5:54 PM CDT
Expired
May 26, 2011, 8:32 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fabius River near Taylor (TAYM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WGUS43 KLSX 261951
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT THU MAY 26 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  SOUTH FABIUS RIVER NEAR 

      TAYLOR 

.THIS FLOOD WARNING IS A RESULT OF ONE TO THREE INCHES OF RAINFALL
OVER THE PAST 36 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-271951-
/O.NEW.KLSX.FL.W.0146.110526T2254Z-110528T0900Z/
/TAYM7.1.ER.110526T2254Z.110527T0000Z.110527T0900Z.NO/
251 PM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* FROM THIS AFTERNOON TO LATE TONIGHT.
* AT 2:30 PM THURSDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 9.6 FEET LATE THIS
  AFTERNOON AND THEN FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 10.1 FEET...MARION COUNTY ROAD 310 BEGINS FLOODING JUST 
  WEST OF THE EAST END OF THE ROAD, THE INTERSECTION WITH COUNTY ROAD
  365.
$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/27  05/28  05/29  05/30  05/31

SOUTH FABIUS RIVER
  TAYLOR           9.5    9.19       9.4    7.1    4.3    2.7    2.1
1 follow-up statement
363 
WGUS83 KLSX 270133
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
832 PM CDT THU MAY 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  SOUTH FABIUS RIVER NEAR 

      TAYLOR 

.THIS WILL BE THE FINAL STATEMENT REGARDING THE FLOODING EVENTS WHICH
AFFECTED THE SOUTH FABIUS RIVER NEAR TAYLOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-270202-
/O.CAN.KLSX.FL.W.0146.000000T0000Z-110528T0900Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CDT THU MAY 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR.
* AT 7:30 PM THURSDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.2 FEET AND IS
  FORECAST TO FALL TO NEAR 7.0 FEET SATURDAY MORNING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/27  05/28  05/29  05/30  05/31

SOUTH FABIUS RIVER
  TAYLOR           9.5    9.14       9.1    7.0    4.1    2.5    2.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 12:30 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 26, 12:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT THU MAY 26 2011

.DISCUSSION...
/346 AM CDT THU MAY 26 2011/

SURFACE LOW CENTERED OVER ST LOUIS AS OF 08Z...WITH PLENTY OF WRAP
AROUND SHOWERS MOVING THROUGH FORECAST AREA. THE MAIN FORECAST
ISSUES IN THE SHORT TERM WILL BE DEALING WITH THIS ACTIVITY PLUS THE
NEXT SYSTEM THAT WILL AFFECT THE AREA LATE FRIDAY INTO FRIDAY NIGHT
AND SATURDAY.

FOR TODAY...OCCLUDED SURFACE LOW SHOULD CONTINUE TO TRACK TO THE
EAST NORTHEAST WITH THE PCPN SLOWLY COMING TO AN END BY THIS
EVENING. STILL HAVE A BIT OF WEAK INSTABILITY...MAINLY OVER EASTERN
PORTIONS OF FORECAST AREA...SO A FEW ISOLATED THUNDERSTORMS NOT OUT
OF THE QUESTION. OTHERWISE...IT WILL BE A BIT CHILLY AS GUSTY
NORTHWEST TO NORTH WINDS TO SLOWLY SUBSIDE AS WELL AS SYSTEM WEAKENS
AND MOVES AWAY FROM AREA. SO HIGHS TEMPS WILL BE AT LEAST 15 DEGREES
BELOW NORMAL...IN THE LOW TO MID 60S.

BY TONIGHT...AS SURFACE RIDGE BUILDS IN WINDS TO DIMINISH AND SKIES
TO CLEAR FROM WEST TO EAST...SO CHILLY CONDITIONS TO PERSIST WITH
LOWS IN THE MID TO UPPER 40S. WITH PLENTY OF RAIN OVER THE PAST
FEW DAYS AND LIGHT WINDS...WOULD NOT BE SURPRISED TO SEE SOME FOG
DEVELOP LATE TONIGHT...FOR NOW LEFT OUT MENTION.

MODELS CONTINUE TO SHOW ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
LATE IN THE DAY ON FRIDAY...FRIDAY NIGHT AND INTO SATURDAY...BEFORE
THINGS DRY OUT FOR THE HOLIDAY WEEKEND WITH TEMPS WARMING BACK UP
WELL ABOVE NORMAL. COVERAGE FROM THIS SYSTEM WILL BE QUITE SPOTTY SO
DO NOT EXPECT A COMPLETE WASHOUT FOR THE BEGINNING OF THE MEMORIAL
DAY WEEKEND. HIGHS ON FRIDAY WILL MODERATE A BIT...INTO THE UPPER
60S TO LOW 70S...INTO THE UPPER 70S TO LOW 80S BY SATURDAY...AND
INTO THE MID TO UPPER 80S FOR SUNDAY AND MONDAY.

BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED...WITH WARM AND DRY
CONDITIONS CONTINUING.

BYRD

&&

.AVIATION...
/1219 PM CDT THU MAY 26 2011/

EXTENSIVE MVFR STRATUS BLANKETED THE REGION WITHIN THE CYCLONIC
FLOW AROUND A LOW PRESSURE SYSTEM CENTERED IN THE OHIO VALLEY. THE
LIGHT RAIN THAT WAS OCCURRING WITHIN THIS EARLIER THIS MORNING HAS
BECOME QUITE SPOTTY AND ONLY EXPECTING VERY LIGHT -RA OR SPRIKLES
ACROSS THE ST LOUIS AREA THROUGH MID AFTERNOON. CIGS WILL REMAIN
MVFR AND MOST LOCATIONS THROUGH MID AFTERNOON WITH BASE HEIGHTS SLOWLY
RISING...AND KCOU AND KUIN RISING TO VFR BETWEEN 20-23Z AND EARLY
EVENING IN THE ST LOUIS METRO AREA. NOTE THIS TREND IS NEAR THE
CONSENSUS OF THE MODEL GUIDANCE AND CLIMO...HOWEVER THE NAM MODEL
WOULD MAINTAIN MVFR CONDITIONS WELL THROUGH THE NIGHT. AFTER
CLEARING AND WINDS DIMINISH TONIGHT THERE IS POTENTIAL FOR SOME
LIGHT FOG AND HAVE INTRODUCED A TEMPO GROUP. LOOKS LIKE WE SHOULD
SEE DEVELOPMENT OF DIURNAL STRATOCU BY MID MORNING ON FRIDAY.

SPECIFICS FOR KSTL...

COULD SEE SOME SPRINKLES THROUGH MID AFTERNOON WITHIN THE CYCLONIC
LOW LEVEL FLOW AND ACCOMPANYING MVFR STRATUS. CIG HEIGHTS WILL
REMAIN MVFR BUT SLOWLY IMPROVE DURING THE AFTERNOON RISING ABOVE
2000 FT BETWEEN 20-21Z AND BECOMING VFR EARLY THIS EVENING. AFTER
CLEARING AND WINDS DIMINISH TONIGHT THERE IS POTENTIAL FOR SOME
LIGHT FOG AND HAVE INTRODUCED A TEMPO GROUP. LOOKS LIKE WE SHOULD
SEE DEVELOPMENT OF DIURNAL STRATOCU BY MID MORNING ON FRIDAY.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 26, 7:22 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT THU MAY 26 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
722 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN ILLINOIS
TODAY. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER THE REGION FRIDAY
AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:46 PM CDTRiver Flood WarningLSXSaint Charles16 hr
May 25, 8:03 PM CDTRiver Flood WarningLSXLincoln25 hr
May 25, 8:08 PM CDTRiver Flood WarningLSXLincoln7 days
May 25, 9:28 PM CDTRiver Flood WarningLSXCole42 hr
May 26, 8:18 AM CDTRiver Flood WarningLSXLewis47 hr
May 26, 10:10 AM CDTRiver Flood WarningLSXReynolds5 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.